# SDR USAA2011072100003

- Difficulty date: July 20, 2011
- Submitted: July 21, 2011
- Operation: Air carrier
- Aircraft: N253AY
- Make and model: Boeing 7672B7ER
- Aircraft serial: 24894
- Aircraft time: 85,487 hours, 16,224 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6066224
- Condition: Faulty
- Location: Cabin
- Part time: 85,277 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

GLA  FLT 768  EN ROUTE PHL TO GLA.  AT CRUISE GOT A STRONG ELECTRICAL BURNING SMELL IN COCKPIT AND CABIN (SMELL ONLY, NO SMOKE) DID SMOKE AND FUMES QRH, SMELL DISSIPATED IN BOTH COCKPIT AND CABIN.  TROUBLESHOT PER 767 CABIN AIR QUALITY PROCEDURE.  NIL RELEVANT SMELLS APPARENT.  AIRCRAFT RESTRICTED FROM ETOPS FLIGHT.  SUBSEQUENT TO THIS ACTION, WHILE AT THE GATE, A STRONG ELECTRICAL BURNING SMELL WAS NOTICED  IN COCKPIT & CABIN, AFTER WINDOW HEAT AND CARGO HEAT WAS TURNED ON, WITH BOTH RECIRC FAN SWITCHES ON.  RIGHT RECIRC FAN 'INOP' LIGHT  / ANNUNCIATED.  THE RIGHT RECIRCULATION FAN WAS PLACED ON MEL.  AFTERWARDS, AFTER PUSH BACK, THE FLIGHT ATTENDANTS COMPLAINED OF FUMES IN THE CABIN.  AIRCRAFT RETURNED TO GATE.  MAINTENANCE REPLACED THE RIGHT RECIRCULATION FAN AND FILTER.  RAN AIRCRAFT ENGINES AT IDLE WITH AIRCRAFT IN FLIGHT CONFIGURATION.  NIL RELEVANT SMELLS APPARENT.
